MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PHENOM 21; CATHETER, CONDUCTION, ANESTHETIC

MICRO THERAPEUTICS, INC. DBA EV3 PHENOM 21; CATHETER, CONDUCTION, ANESTHETIC
Model Number FG13160-0615-1S
Medical Device Problem Codes Difficult to Advance (2920); Device Dislodged or Dislocated (2923); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 08/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
(b)(6) 2022 (b)(4) (rep, hcp, for): medtronic received information that a solitaire 4x40 stent had resistance in the phenom 21 catheter.The catheter had difficulty navigating and the marker band dislodged.The phenom 21 did not navigate easily in the artery.The solitaire 6x40 had difficulties to advance in the phenom 21.It was impossible to advance the solitaire 6x40 in the phenom 21 because of too much resistance and friction so the physician retrieved it and decided to change of device.The physician saw the marker detached in the artery and retrieved it thanks to aspiration.Then he used a marksman catheter and a solitaire 4x40.The catheter tip was not shaped.The marker band was removed from the patient and no surgical intervention was required.The devices were prepared as indicated in the instructions for use (ifu).The patient was undergoing ais treatment.Vessel tortuosity was severe.The access vessel was the internal carotid artery (ica).The patient is deceased.The cause of death is unknown but believed to be severe ais.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the patient passed away august 8th.It is unknown if the death was related to a medtronic device.The patient was 87 years old.The patient's baseline nihss score was 21.Avc was occlusion of mca.The patient's post-thrombectomy condition tici score was 2b.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Additional information received reported the patient's baseline/pre-procedure mtici score was 0.The patient's post-operative nihss was 20.The patient's cause of death was due to oedema ischemy.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received corrected that a 6x40 solitaire became stuck in the phenom 21 catheter during the procedure, and was replaced with a 4x40 solitaire.According the physician, at no time did the original stent and catheter damage the vessel wall in this patient, and at no time did this equipment endanger the life of the patient, who was otherwise serious.The pathology of this patient was very serious, and the physician stated the death was not related to this material.

Brand Name
PHENOM 21
Common Device Name
CATHETER, CONDUCTION, ANESTHETIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15230244
Report Number2029214-2022-01374
Device Sequence Number6446566
Product Code BSO
UDI-Device Identifier00847536041844
UDI-Public00847536041844
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberFG13160-0615-1S
Device Catalogue NumberFG13160-0615-1S
Device Lot NumberDE21-010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer08/08/2022
08/08/2022
10/07/2022
01/06/2023
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date08/18/2022
08/18/2022
10/17/2022
01/11/2023
Date Device Manufactured12/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age87 YR
Patient SexFemale